Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 15, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2014, 2:16 PM MDT for El Paso County, Colorado. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2014, 2:16 PM MDT (20:16 UTC)
- Expired
- May 31, 2014, 3:45 PM MDT
- In force
- 89 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WUUS55 KPUB 312016 SVRPUB COC041-312145- /O.NEW.KPUB.SV.W.0015.140531T2016Z-140531T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 216 PM MDT SAT MAY 31 2014 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 345 PM MDT * AT 216 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN COLORADO SPRINGS...MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...SCHRIEVER AFB...CIMARRON HILLS...FALCON...TRUCKTON...RUSH...PETERSON AFB... STRATMOOR...ELLICOTT...YODER...SECURITY...SECURITY-WIDEFIELD AND FORT CARSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3872 10405 3876 10492 3897 10493 3901 10405 TIME...MOT...LOC 2016Z 269DEG 18KT 3885 10483 HAIL...1.00IN WIND...<50MPH $$
5 follow-up statements
291 WWUS55 KPUB 312029 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 229 PM MDT SAT MAY 31 2014 COC041-312145- /O.CON.KPUB.SV.W.0015.000000T0000Z-140531T2145Z/ EL PASO CO- 229 PM MDT SAT MAY 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR CENTRAL EL PASO COUNTY... AT 227 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN COLORADO SPRINGS...MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...FALCON...TRUCKTON...PETERSON AFB...STRATMOOR... RUSH...ELLICOTT...SCHRIEVER AFB...CIMARRON HILLS...YODER... SECURITY-WIDEFIELD AND FORT CARSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3876 10485 3893 10484 3895 10406 3872 10408 TIME...MOT...LOC 2027Z 272DEG 19KT 3884 10475 HAIL...1.00IN WIND...<50MPH $$
078
WWUS55 KPUB 312036
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT SAT MAY 31 2014
COC041-312145-
/O.CON.KPUB.SV.W.0015.000000T0000Z-140531T2145Z/
EL PASO CO-
236 PM MDT SAT MAY 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL EL PASO COUNTY...
AT 235 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
COLORADO SPRINGS...MOVING EAST-SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FALCON...PETERSON AFB...STRATMOOR...ELLICOTT...
SCHRIEVER AFB...CIMARRON HILLS...SECURITY-WIDEFIELD AND FORT CARSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3876 10482 3893 10482 3895 10422 3873 10423
3876 10480
TIME...MOT...LOC 2035Z 271DEG 15KT 3885 10473
HAIL...1.00IN
WIND...<50MPH
$$015
WWUS55 KPUB 312049
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT SAT MAY 31 2014
COC041-312145-
/O.CON.KPUB.SV.W.0015.000000T0000Z-140531T2145Z/
EL PASO CO-
249 PM MDT SAT MAY 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL EL PASO COUNTY...
AT 248 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
COLORADO SPRINGS...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...SOUTHEASTERN AND EASTERN COLORADO
SPRINGS...FALCON...PETERSON AFB...ELLICOTT... SCHRIEVER
AFB...CIMARRON HILLS AND SECURITY-WIDEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3876 10474 3893 10474 3893 10470 3895 10422
3873 10423
TIME...MOT...LOC 2048Z 269DEG 18KT 3885 10464
HAIL...1.00IN
WIND...<50MPH
$$485 WWUS55 KPUB 312058 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 258 PM MDT SAT MAY 31 2014 COC041-312145- /O.CON.KPUB.SV.W.0015.000000T0000Z-140531T2145Z/ EL PASO CO- 258 PM MDT SAT MAY 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR CENTRAL EL PASO COUNTY... AT 257 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCHRIEVER AFB...OR 12 MILES EAST OF COLORADO SPRINGS...MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN COLORADO SPRINGS...SCHRIEVER AFB AND ELLICOTT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3876 10468 3891 10467 3892 10422 3873 10423 TIME...MOT...LOC 2057Z 273DEG 26KT 3882 10459 HAIL...1.00IN WIND...<50MPH $$
623 WWUS55 KPUB 312129 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 329 PM MDT SAT MAY 31 2014 COC041-312145- /O.CON.KPUB.SV.W.0015.000000T0000Z-140531T2145Z/ EL PASO CO- 329 PM MDT SAT MAY 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR EAST CENTRAL EL PASO COUNTY... AT 328 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELLICOTT...OR 25 MILES EAST OF COLORADO SPRINGS...MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... TRUCKTON AND ELLICOTT PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3874 10445 3885 10444 3886 10422 3873 10423 TIME...MOT...LOC 2128Z 276DEG 21KT 3875 10435 HAIL...1.00IN WIND...<50MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:02 AM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 31, 11:02 AM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT SAT MAY 31 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 349 AM MDT SAT MAY 31 2014 CURRENTLY...DEPARTING MCS OVER THE OK PANHANDLE/SW KS STILL PRODUCING A COUPLE LIGHTNING STRIKES OVER FAR SOUTHERN PORTIONS OF BACA COUNTY AS OF 09Z...THOUGH EXPECT THIS ACTIVITY TO SHIFT EASTWARD FAIRLY QUICKLY AND WILL END PRECIP CHANCES BY SUNRISE. ALSO A SMALL CLUSTER OF TSRA WAS MOVING ACROSS NORTH CENTRAL CO...AND WILL INCLUDE SOME VERY LOW POPS EARLY THIS MORNING OVER THE CENTRAL MOUNTAINS AS SOUTHERN END OF THIS ACTIVITY BRUSHES BY. TODAY...EXPECT A GENERAL DECREASE IN CONVECTION AND A LATER START TO ANY TSRA AS AIR MASS ACROSS THE AREA GRADUALLY DRIES OUT. STILL ENOUGH INSTABILITY TO PRODUCE SOME HIGH BASED -SHRA/-TSRA OVER THE MOUNTAINS THIS AFTERNOON...THOUGH SUSPECT RAINFALL AMOUNTS FROM ANY CONVECTION WILL BE SPOTTY AND LIGHT. LOW LEVEL MOISTURE ON THE PLAINS GRADUALLY MIXES OUT DURING THE DAY...THOUGH ENOUGH MAY LINGER TO ALLOW MOUNTAIN CONVECTION TO REACH THE LOWER ELEVATIONS IN THE AFTERNOON...WITH SOME HIGH BASED WIND PRODUCING STORMS POSSIBLE. BEST CAPE BY LATE AFTERNOON IS ALONG THE KS BORDER...AND WITH INCREASING 0-6KM SHEAR LATE IN THE DAY...COULD SEE A STRONGER STORM OR TWO OVER THE FAR EASTERN PLAINS...ESPECIALLY ACROSS KIOWA COUNTY WHERE BEST INSTABILITY AND STRONGEST SHEAR COINCIDE. EXPECT WARMER MAX TEMPS ALL AREAS TODAY WITH MORE SUN AND DEEPER MIXING. TONIGHT...SUSPECT MODELS ARE OVERDONE WITH AMOUNT OF CONVECTION IN THE DRIER AIR OVER THE MOUNTAINS...AND WILL END POPS BY MIDNIGHT MOST LOCATIONS. COULD SEE SOME LINGERING TSRA NEAR THE KS BORDER PAST SUNSET...THOUGH EVEN HERE MOST STORMS WILL SHIFT FAIRLY QUICKLY INTO KS OVERNIGHT. DIDN'T STRAY TOO FAR FROM BLENDED MODEL MIN TEMP GUIDANCE...AS IT HAS PERFORMED FAIRLY WELL RECENTLY. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 349 AM MDT SAT MAY 31 2014 ...A TASTE OF SUMMER THROUGH TUESDAY... FIRST HALF OF THE EXTENDED PERIOD WILL FEATURE QUASI ZONAL FLOW ALOFT...TRANSITIONING TO SOUTHWEST WINDS AS A LOW PRESSURE SYSTEM MOVES IN FROM THE WEST MID-WEEK. THIS WILL MEAN TEMPS IN THE 90S FOR MOST OF THE PLAINS EACH DAY SUNDAY...MONDAY...AND TUESDAY...AS H7 TEMPS RISE INTO THE 15-18 DEGREE RANGE. MOUNTAINS AND HIGH VALLEYS WILL SEE PLEASANT 60S-LOWER 80S...RESULTING IN INCREASED SNOWMELT. WILL HAVE TO KEEP A CLOSE EYE ON THE RIVERS DURING THIS PERIOD. SUNDAY...THREAT FOR SVR WX LOOKS GREATLY DIMINISHED AS BOTH THE NAM AND GFS NOW KEEP THE DRYLINE E OF THE CO-KS BORDER DURING THE AFTERNOON AND EVENING. THERE IS QUITE A BIT OF DEEP LAYER SHEAR HOWEVER...SO WILL HAVE TO WATCH FOR ANY ADVANCE OF THE BETTER MOISTURE INTO OUR AREA. ANY STORM FORMING ON THE DRYLINE WOULD LIKELY GO QUICKLY SVR. REST OF THE AREA LOOKS DRY AND A BIT BREEZY. MARGINAL RED FLAG CONDITIONS WILL BE POSSIBLE OVER THE ERN PLAINS IN THE MID TO LATE AFTERNOON. HOWEVER...WITH RECENT RAINS SUSPECT MOST OF THE AFFECTED AREA IS EXPERIENCING SUFFICIENT GREENUP TO MITIGATE FIRE WX ZONES. WILL HOLD OFF ON ANY HIGHLIGHTS FOR NOW. ON MONDAY...UPPER FLOW WEAKENS SLIGHTLY AHEAD OF THE NEXT SYSTEM. STILL VERY WARM OVER MUCH OF THE CWA. MONDAY MAY BE A MORE INTERESTING SAY FROM A SVR WX PERSPECTIVE IF THE MOST RECENT NAM PROGS PAN OUT. THERE IS POTENTIAL FOR THE DRYLINE TO BACK UP INTO KIOWA COUNTY AND POSSIBLY OVER THE PALMER DVD. THERE IS QUITE A BIT OF SHEAR AS H5 WINDS FEATURE FLAGS AND LLVL WINDS ARE ERLY...SO WILL REALLY HAVE TO WATCH THE DRYLINE POSITION THIS DAY. TUESDAY...ANOTHER BREEZY AND DRY DAY WITH FIRE WX CONDITIONS LOOKING POSSIBLE OVER THE SAN LUIS VALLEY AND SRN I-25 CORRIDOR. WED-FRI...FINALLY SEE A MODERATION OF TEMPS AS THE UPPER LOW MOVES THROUGH CO. BEST CHANCES FOR PRECIP WILL BE OVER THE ERN MTS AND PLAINS...AS UPSLOPE REGIME REESTABLISHES ITSELF OVER OUR CWA. TEMPS LIKELY WILL FALL BACK INTO THE 80S OR EVEN 70S BY WEEK'S END. COULD SEE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL OVER THE BURN SCARS. ONE THING OF PARTICULAR NOTE IS THAT THE LAST FEW RUNS OF THE GFS HAVE BEEN PROGGING AN EXCEPTIONAL AMOUNT OF CAPE AND SHEAR OVER THE PLAINS THU AFTERNOON...SOMETHING ELSE TO KEEP AN EYE ON OVER THE NEXT FEW DAYS. ROSE && .AVIATION... ISSUED AT 1102 AM MDT SAT MAY 31 2014 VFR CONDITIONS ARE EXPECTED OVER THE KALS...KCOS AND KPUB TAF SITES THROUGH TONIGHT. && .HYDROLOGY... ISSUED AT 349 AM MDT SAT MAY 31 2014 WILL KEEP FLASH FLOOD WATCH IN PLACE FOR THE DEWEESE RESERVOIR/GRAPE CREEK AREA THROUGH THE DAY. WHILE HEAVY RAIN THREAT FOR TODAY/TONIGHT LOOKS DIMINISHED...WARMER TEMPS MAY ACCELERATE SNOWMELT THIS AFTERNOON/EARLY EVENING...LEADING TO POTENTIAL FOR INCREASED INFLOW LATER TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COZ077-078. &&
Hazardous weather outlook, May 31, 11:05 AM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SAT MAY 31 2014 COZ058>089-093>099-011715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1105 AM MDT SAT MAY 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS INTO THIS AFTERNOON AND THEN SPREAD ACROSS LOWER ELEVATIONS LATER TODAY. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. ONE OR TWO STORMS NEAR THE KANSAS BORDER LATE THIS AFTERNOON AND EARLY THIS EVENING MAY BECOME STRONG... PRODUCING HAIL UP TO NICKEL SIZE...GUSTY WINDS TO 60 MPH AND BRIEF HEAVY RAINFALL. THE BEST CHANCE FOR ONE OF THESE STRONGER STORMS TO DEVELOP WILL BE ACROSS KIOWA AND PROWERS COUNTIES. THUNDERSTORMS WILL END BY LATE EVENING ALL AREAS WITH SKIES CLEARING OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRYLINE WILL SET UP NEAR THE COLORADO AND KANSAS BORDER SUNDAY AND MONDAY. THERE IS A SLIGHT CHANCE THAT A FEW STORMS COULD DEVELOP ON THE COLORADO SIDE BOTH DAYS IN THE LATE AFTERNOON AND EARLY EVENING. ANY STORMS THAT DEVELOP COULD BECOME RAPIDLY SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS IN ADDITION TO FREQUENT LIGHTING. AFTER A PERIOD OF DRY WEATHER TUESDAY AND WEDNESDAY...MOISTURE WILL RETURN TO SOUTHEAST COLORADO THURSDAY AND FRIDAY...BRINGING THE POTENTIAL FOR SCATTERED STRONG TO POSSIBLY SEVERE STORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN COLORADO PLAINS.
In the hours before
Special weather statement, May 31, 1:28 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 128 PM MDT SAT MAY 31 2014 COZ081-082-084-085-312100- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO-PIKES PEAK ABOVE 11000 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 128 PM MDT SAT MAY 31 2014 ...SPECIAL WEATHER STATEMENT... AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING SHOWERS AND THUNDERSTORMS OVER CASCADE AND CHIPITA PARK...OR 11 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING. LOCATIONS IMPACTED INCLUDE...THE WALDO CANYON BURN SCAR. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3886 10509 3904 10507 3904 10490 3888 10483 TIME...MOT...LOC 1925Z 275DEG 33KT 3895 10498
Special weather statement, May 31, 1:52 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT SAT MAY 31 2014
COZ081-082-084-085-312115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
152 PM MDT SAT MAY 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 315 PM MDT...
AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING SHOWERS AND THUNDERSTORMS OVER THE WALDO CANYON BURN SCAR
AS WELL AS 8 MILES TO THE WEST OF THE BLACK FOREST BURN
SCAR...MOVING EAST AT 25 MPH.
RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE OVER THE WALDO
CANYON AND BLACK FOREST BURN SCARS. IN ADDITION...HAIL UP TO THE
SIZE OF DIMES AND WIND GUSTS TO AROUND 50 MPH AT TIMES WILL
ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...THE WALDO CANYON
AND BLACK FOREST BURN SCARS...NORTHWESTERN COLORADO
SPRINGS...MONUMENT AND THE AIR FORCE ACADEMY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3886 10506 3904 10505 3911 10463 3900 10458
3888 10485
TIME...MOT...LOC 1946Z 273DEG 22KT 3896 10497Special weather statement, May 31, 2:10 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 210 PM MDT SAT MAY 31 2014 COZ081-082-084-085-312145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO-PIKES PEAK ABOVE 11000 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 210 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND NORTHERN EL PASO COUNTIES UNTIL 345 PM MDT... AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM OVER WESTERN COLORADO SPRINGS AND WEST OF THE BLACK FOREST BURN SCAR..MOVING EAST AT 25 MPH. INTENSE RAINFALL...NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...MANITOU SPRINGS... CALHAN...RAMAH...BLACK FOREST...SCHRIEVER AFB...PEYTON...CIMARRON HILLS...FALCON...TRUCKTON...RUSH...PETERSON AFB...STRATMOOR... ELLICOTT...GLENEAGLE...SECURITY...YODER AND SECURITY-WIDEFIELD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3872 10405 3876 10498 3913 10482 3912 10405 TIME...MOT...LOC 2009Z 266DEG 16KT 3885 10487
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:09 PM MDT | Special Weather Statement | PUB | Baca | 36 min |
| May 31, 1:28 PM MDT | Special Weather Statement | PUB | Teller | 92 min |
| May 31, 1:52 PM MDT | Special Weather Statement | PUB | El Paso | 83 min |
| May 31, 2:10 PM MDT | Special Weather Statement | PUB | El Paso | 95 min |
| May 31, 2:38 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| May 31, 3:39 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| May 31, 3:49 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 41 min |
| May 31, 4:27 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| May 31, 4:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| May 31, 5:20 PM MDT | Special Weather Statement | PUB | Elbert | 25 min |
| May 31, 5:42 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| May 31, 5:58 PM MDT | Special Weather Statement | PUB | Bent | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.